Epilepsy from head trauma 13 yr ago, on Depakote 500mg once a day am seizure free. But have a lots of anxiety. Can I take gabapentin for it with depakot?

Yes. The Gabapentin should not interfere with the metabolism of your depakote.
Far better meds. Your anxiety can be handled much more effectively with xanax (alprazolam) than gabapentin, and would suggest conferring with your doctor re possible anti-anxiety meds, which could be added in combination with your depakote. Would hope that you also have available of counseling to assist more complete anxiety management.

Related Questions

20 yrs seizure-free, discontinued depakote. Experienced anxiety. Started neurontin (gabapentin). Now 300 mg tid. Anxiety gone, but st memory probs. & anomia. Temp?

Unlikely temporary. You are likely experiencing anti-cholinergic side effects from the medication, which is a bit uncommon with gabapentin, but unlikely to improve readily on its own. However, you may well be inordinately sensitive to such reactions, and might be well to check for underlying structural brain issue which results in this effect. Read more...
Neurontin (gabapentin) side effec. Depakote has powerful antianxiety properties. You do not report side effects. When it was discontinued, you had a return of anxiety which is being treated with neurontin (gabapentin). While memory problems and anomia are uncommon, they may be a side effect of neurontin (gabapentin). Speak to your prescriber about this and discuss alternatives such as returning to depakote. Read more...

EX of complex partial seizures, seizure free 1 yr. Taking Depakote. Recent intermittant "spike" feeling at right side of head above tempoal area. Sudden appearance of vein on face underneath right side of eye. DX?

Complex Partial Sz. may be symptomatic of an underlying condition like AVM. Discuss these recent observations with your neurologist. Read more...
Responses. Glad your Depakote has been a success. The pain, depending upon your age, associated with a peculiar facial vein, may represent temporal arteritis, but could be a separate migraine variant with a facial vein of little consequence. Contact your neurologist, get sed rate, CRP studies, and assess the causation. Read more...

After 20+ yrs (simple-partial) seizure free, going off Depakote (250mg, 4x/day), drop. 250 every 2 wks. At 500 mg, feeling anxious. Withdrawal symptom?

Depakote taper. Depakote is used in psychiatry for anxiety and anxious depression. In patients seizure free who I have tapered slowly off depakote, many have experienced the symptoms you are describing, but you should check with the practitioner monitoring your taper. Read more...

Seizure-free for 20 yrs; discontinued 1000 mg Depakote over 2 months. No seizures, but new anxiety. Lower gaba? Withdrawal syndrome? How long? Treat?

Medication. If Depakote has helped you for seizures for 20 years, it can also help with mood changes and anxiety. If something has been working that long without side effects not advisable to stop it. Read more...
Antianxiety effect. I am glad your seizure have not recurred. Depakote is an effective anti anxiety medication. For these many years, you may have benefitted from the anti anxiety effect without being aware of the effect. Now that the antianxiety effect is gone your anxiety has resurfaced. See your doctor for suggestions about management. Read more...